Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 18, 2014, 3:56 AM EDT for 5 counties in Georgia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2014, 3:56 AM EDT (07:56 UTC)
- Expired
- Mar 18, 2014, 9:15 PM EDT
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.17 ft at Mar 18, 2014, 9:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
635
WGUS42 KFFC 180756
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 AM EDT TUE MAR 18 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES.
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC021-153-169-207-289-181330-
/O.NEW.KFFC.FL.W.0035.140318T0756Z-140318T1330Z/
/MACG1.1.ER.140318T0730Z.140318T0730Z.140318T0730Z.NO/
356 AM EDT TUE MAR 18 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE OCMULGEE RIVER NEAR MACON.
* UNTIL FURTHER NOTICE.
* AT 3 AM TUESDAY THE STAGE WAS 17.7 FEET...AND RISING.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE TO RISE ABOVE FLOOD STAGE THIS MORNING.
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG
THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U.S. HIGHWAY 80.
PORTIONS OF THE OCMULGEE RIVERWALK AND AGRICULTURAL LANDS WELL
DOWNSTREAM WILL BE UNDER A FOOT OF WATER.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$4 follow-up statements
341
WGUS82 KFFC 181009
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 AM EDT TUE MAR 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES
GAC021-153-169-207-289-190009-
/O.EXT.KFFC.FL.W.0035.000000T0000Z-140319T0800Z/
/MACG1.1.ER.140318T0730Z.140318T1800Z.140319T0200Z.NO/
609 AM EDT TUE MAR 18 2014
...THE FLOOD WARNING CONTINUES FOR
THE OCMULGEE RIVER NEAR MACON.
* UNTIL LATE TONIGHT.
* AT 5 AM TUESDAY THE STAGE WAS 18 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 18.6 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG
THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U.S. HIGHWAY 80.
PORTIONS OF THE OCMULGEE RIVERWALK AND AGRICULTURAL LANDS WELL
DOWNSTREAM WILL BE UNDER A FOOT OF WATER.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$501
WGUS82 KFFC 181446
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EDT TUE MAR 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES
GAC021-153-169-207-289-190446-
/O.EXT.KFFC.FL.W.0035.000000T0000Z-140319T0730Z/
/MACG1.1.ER.140318T0730Z.140318T1800Z.140319T0130Z.NO/
1046 AM EDT TUE MAR 18 2014
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE OCMULGEE RIVER NEAR MACON.
* UNTIL LATE TONIGHT.
* AT 9AM TUESDAY THE STAGE WAS 18.2 FEET...AND
RISING.
* MINOR FLOODING WILL CONITNUE.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG
THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U.S. HIGHWAY 80.
PORTIONS OF THE OCMULGEE RIVERWALK AND AGRICULTURAL LANDS WELL
DOWNSTREAM WILL BE UNDER A FOOT OF WATER.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$325
WGUS82 KFFC 182033
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT TUE MAR 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES
GAC021-153-169-207-289-190730-
/O.CON.KFFC.FL.W.0035.000000T0000Z-140319T0730Z/
/MACG1.1.ER.140318T0730Z.140318T1345Z.140319T0130Z.NO/
433 PM EDT TUE MAR 18 2014
THE FLOOD WARNING CONTINUES FOR
THE OCMULGEE RIVER NEAR MACON.
* UNTIL THIS EVENING.
* AT 330 PM TUESDAY THE STAGE WAS 18 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE THIS EVENING.
* AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG
THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U.S. HIGHWAY 80.
PORTIONS OF THE OCMULGEE RIVERWALK AND AGRICULTURAL LANDS WELL
DOWNSTREAM WILL BE UNDER A FOOT OF WATER.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$207
WGUS82 KFFC 190115
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT TUE MAR 18 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES
GAC021-153-169-207-289-190215-
/O.CAN.KFFC.FL.W.0035.000000T0000Z-140319T0730Z/
/MACG1.1.ER.140318T0730Z.140318T1345Z.140318T1930Z.NO/
915 PM EDT TUE MAR 18 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OCMULGEE RIVER NEAR MACON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 845 PM TUESDAY THE STAGE WAS 17.7 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:35 AM EDT, 21 minutes earlier.
Area forecast discussion, Mar 18, 3:35 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 AM EDT TUE MAR 18 2014 .SHORT TERM /TODAY THROUGH WEDNESDAY/... LOOKS LIKE TODAY WE WILL FINALLY START DIGGING OUT OF THIS WET PATTERN THAT HAS DOMINATED THE PAST COUPLE OF DAYS. SYNOPTIC GUIDANCE IN GOOD AGREEMENT WITH PROGGING THE UPPER TROUGH AXIS TO HAVE PUSHED EAST OF THE AREA BY THE OFFICIAL START OF THE PERIOD AT 12Z...WITH SURFACE LOW OFF THE SOUTHEAST ATLANTIC COAST. STRONG DAMMING REMAINS IN PLACE THIS MORNING WITH LOW CLOUDS AND LIGHT RAIN/DRIZZLE CONTINUING FOR THE NEXT FEW HOURS...BUT AS THE UPPER TROUGH AXIS SHIFTS EAST WE LOSE THE DEEP LAYER MOISTURE ALLOWING CONDITIONS TO IMPROVE...THOUGH NOT FAST ENOUGH TO BRING MUCH RECOVERY IN TEMPERATURES. HIGHS TODAY REMAIN ON THE COOL SIDE WITH 50S ACROSS THE AREA WITH THE STRONG COLD DOME IN PLACE. AS THE SURFACE LOW PUSHES NORTHEAST AND FARTHER OUT INTO THE ATLANTIC...THE CAD WILL SLOWLY LOSE ITS UPPER SUPPORT...WEAKENING OVERNIGHT AND ESPECIALLY ON WEDNESDAY AS A WEAK...MAINLY DRY FRONT PUSHES THROUGH AND SCOURS OUT THE COLD DOME. THIS FRONT IS ASSOCIATED WITH AN UPPER SYSTEM PUSHING ACROSS THE NORTHERN TIER OF THE COUNTRY AND SURFACE LOW LIFTING FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES. THE FRONT AND DEEPENING SURFACE LOW WILL BE ANOTHER DOOZIE UP NORTH BUT FOR HERE...MAYBE JUST SOME LIGHT RAIN OR SHOWERS IN THE NORTHEAST MOUNTAINS AND OF COURSE TOPOGRAPHY CONTRIBUTES TO THAT AS MUCH AS ANYTHING. WILL SEE CLOUDS LINGERING THROUGH THE MORNING ON WEDNESDAY AS THE FRONT APPROACHES BUT MAY ACTUALLY SEE SOME SUNSHINE WEDNESDAY AFTERNOON STARTING IN SOUTHWEST ZONES AS THE SYSTEM EXITS. WITH THAT AND OF COURSE MOST IMPORTANTLY EROSION OF THE CAD...SHOULD SEE TEMPERATURES ON WEDNESDAY CLIMB 10-15 DEGREES WARMER THAN THOSE TODAY. TDP .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MID TO END WEEK CONTINUES TO LOOK RATHER DRY BEHIND A WEAK REINFORCING COLD FRONT THAT PUSHES ACROSS THE AREA WEDNESDAY NIGHT. MAY SEE A FEW PATCHES OF LIGHT RAIN ALONG AND AHEAD OF THE FRONT... BUT NOTHING MEASURABLE IS EXPECTED... SO WILL CONTINUE TO SHOW NO POPS WEDNESDAY NIGHT. ECMWF AND GFS AGREE ON CLEARING CONDITIONS BY EARLY THURSDAY WITH AMPLE SUNSHINE UNDER HIGH PRESSURE INFLUENCE THROUGH FRIDAY. THIS WILL ALLOW A NICE WARM-UP INTO THE 60S AND 70S ON THURSDAY... THEN MOSTLY LOWER TO MID 70S ON FRIDAY. LONG RANGE MODELS CONTINUE TO AGREE ON A WEAK COLD FRONTAL PASSAGE SATURDAY NIGHT-EARLY SUNDAY... WITH BOTH MODELS SHOWING ONLY LIGHT QPF AMOUNTS WITH NO THUNDER DUE TO LACK OF INSTABILITY. WILL SHOW A DRY SUNDAY FOR NOW... BUT CENTRAL GA COULD SEE A FEW LINGERING SHOWERS EARLY... DEPENDING ON TIMING OF THE DEPARTING FRONT. THE STALLED FRONT ACROSS SOUTH GA/NORTH FL MAY BEGIN TO RETREAT NORTH AS A WARM FRONT ON MONDAY. THIS WILL WARRANT SHOWING A SLIGHT CHANCE OF SHOWERS ACROSS PARTS OF CENTRAL GA...BUT STILL NO THUNDER EXPECTED AT THIS TIME. 39 && .AVIATION... 06Z UPDATE... /ISSUED AT 137 AM EDT TUE MAR 18 2014/ IFR CIGS JUST ABOUT EVERYWHERE THIS MORNING WITH LIFR EXPECTED TO DEVELOP OVER THE NEXT COUPLE OF HOURS. SLOW IMPROVEMENT AFTER SUNRISE TO IFR AND QUICKLY TO MVFR...WITH LOW VFR EXPECTED FOR A PERIOD THIS EVENING. EXPECT MVFR CIGS TO BUILD IN AGAIN TUESDAY NIGHT. WINDS E TO SE THROUGH THE PERIOD 5-10KT...POSSIBLY SLIGHTLY HIGHER AT ATL. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TIMING OF CIGS. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 40 66 43 / 20 20 10 5 ATLANTA 52 43 66 45 / 10 10 20 5 BLAIRSVILLE 54 40 57 37 / 20 30 20 10 CARTERSVILLE 56 44 67 40 / 10 20 10 10 COLUMBUS 58 47 72 46 / 20 10 5 5 GAINESVILLE 51 41 61 43 / 10 20 20 10 MACON 56 43 71 45 / 20 5 10 5 ROME 58 45 67 37 / 10 10 10 10 PEACHTREE CITY 55 42 68 40 / 10 10 10 5 VIDALIA 55 44 73 50 / 40 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....39 AVIATION...TDP
Hazardous weather outlook, Mar 18, 3:51 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 AM EDT TUE MAR 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 351 AM EDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THE RAIN AND DRIZZLE WILL BE ENDING TODAY AS A LOW PRESSURE SYSTEM EXITS TO THE EAST. EXPECT SOME PATCHY FOG THIS MORNING AND AGAIN LATE TONIGHT... BUT WIDESPREAD DENSE FOG IS NOT EXPECTED. THEREFORE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WEAK COLD FRONT WILL PUSH ACROSS THE STATE WEDNESDAY NIGHT... AND THEN AGAIN SATURDAY NIGHT OR EARLY ON SUNDAY. HOWEVER... NO THUNDERSTORMS ARE EXPECTED WITH EACH FRONTAL PASSAGE DUE TO LACK OF INSTABILITY. THEREFORE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.